MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G52012
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k092359.Cook (b)(4) ltd (manufacturer) is submitting this report on behalf of (b)(6) (importer).Exemption number: e2016031.Information pertaining manufacturer as follows: importer site contact and address: (b)(6).Importer site establishment registration number: (b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The doctor inserted the echo-hd-19-a through the scope.He adjusted the angle and pushed the handle to puncture.However, the handle was not pressed well and the needle did not come out either.The nurse pulled the echo-hd-19-a out and found that sheath was broken.The end of the sheath was hanging broken.The doctor guessed the cause of the sheath being broken - when he pushed the handle, the needle pierced the bent sheath.So sheath was broken.
 
Event or Problem Description
The doctor inserted the echo-hd-19-a through the scope.He adjusted the angle and pushed the handle to puncture.However, the handle was not pressed well and the needle did not come out either.The nurse pulled the echo-hd-19-a out and found that sheath was broken.The end of the sheath was hanging broken.The doctor guessed the cause of the sheath being broken, when he pushed the handle, the needle pierced the bent sheath.So sheath was broken.
 
Additional Manufacturer Narrative
Pma/510(k)#: k092359.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).The echo-hd-19-a device of lot number: c1588829 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 08aug2019 and 18sep2019.There was a kink at the distal end of the needle.Damage to the sheath was observed.Needle able to advance and retract without issue.Prior to distribution, all echo-hd-19-a devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the relevant manufacturing records (c1588829) revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number: c1588829.There is no evidence to suggest that the customer did not follow the instructions for use.A definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the needle kinking distally when advancing the device through the endoscope which was in a tortuous position, which may in turn have caused the sheath damage.Complaint is confirmed as the failure was verified in the laboratory.There was a kink at the distal end of the needle.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Additional Manufacturer Narrative
Pma/510(k)#: k092359.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description

Brand Name
ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8842055
Report Number3001845648-2019-00377
Device Sequence Number11479022
Product Code FCG
UDI-Device Identifier00827002520127
UDI-Public(01)00827002520127(17)220225(10)C1588829
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K092359
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2022
Device Model NumberG52012
Device Catalogue NumberECHO-HD-19-A
Device Lot NumberC1588829
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/30/2019
Event Location Hospital
Initial Date Received by Manufacturer 07/04/2019
Supplement Date Received by Manufacturer07/04/2019
07/04/2019
Initial Report FDA Received Date07/30/2019
Supplement Report FDA Received Date08/27/2019
09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1